MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC GRIPPER PLUS NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC GRIPPER PLUS NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-3468-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: month and year of event have been provided; day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that while the normal saline was being flushed, a leaking was noticed at the point of bifurcation of the device.The nurse stopped the infusion procedure and de-accessed the port.The nurse then re-accessed the port with a new huber needle.It was noted that there was no more leaking on the device for the duration of the patient's hospitalization.The original intended procedure was sodium bicarbonate for urine ph running at ordered rate.There was patient involvement, but unknown patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H3: one device was received for evaluation.No damage or other visual defects were detected in the returned sample.The returned sample was evaluated by introducing distilled water with a syringe to verify that the liquid flowed correctly.Testing of the device identified that the y connector exhibited a crack, which led to leakage confirming the failure mode reported.The reported failure mode will continue to be monitored and if a trend is identified an investigation will be reopened.

Brand Name
DELTEC GRIPPER PLUS NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20736355
Report Number9617604-2024-00884
Device Sequence Number15544399
Product Code FPA
UDI-Device Identifier10610586033070
UDI-Public(01)10610586033070(17)290518(10)6013157
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-3468-24
Device Lot Number6013157
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/11/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SODIUM BICARBONATE.
Patient Age69 YR
Patient SexMale